PDA

View Full Version : ALWAYS SICK!!!!! HELP



jessicalove:)
07-15-2008, 05:36 AM
Hi, I am 22 years old and i was recently diagnosed with Lupus in January. My doctors put me on 60mg of prednisone in order to get me out the hospital, it is now down to 2.5 mg and alot of vitamins about 2 mos ago i started Plaquinil now 2x daily 200mg. before the plaqunil i would have very bad migraines and nausea, since the Plaquinil i only have mild headahes with the nausea atleast 2x a week. Does anyone experience this? Can someone help? sometimes it gets frustrating cause it controls my day. I am a very postitve and spiritual person but i want to know is there anything i need to do. :?

laurid8967
07-15-2008, 05:41 AM
Hi Jessicalove -
Welcome to the site. This is a wonderful place to get support and accurate information about you disease...you will love it here.
I do not suffer from nasuea, but I have headaches - particularly when Im in the sun. Are you protecting yourself when you go outside. I had NO IDEA how much this affects the way I feel on a daily basis until recently. I was dxd in May, and have been put on 20mg of pred. daily and 400 mg.of plaquenil. I felt better immediately. I do have bad days here and there, but for the most part, my symptoms are under control.
I do know the plaq can take up to 5-6 months to REALLY start working, so I guess we have to be a bit patient for it. It is one of the safest meds thats used for lupus, so I guess its worth the wait!!
Good luck and keep posting!!
Lauri

KathyW1958
07-15-2008, 05:49 AM
Hi Jessica,
I am glad that you came here to this site. The plaquenil has to be taken continously for 5 to 6 months to get the full benefit of the medication. One of the side affects unfortunately is nausea. You can have your doctor perscribe an anti-nausea medication for it. Please do not discontinue the Plaquenil though. It is one of the best medications out there for Lupus. In time the nausea will subside. I have SLE Lupus and have been on Plaquenil for over 14 years and at first I had the nausea too. Are you using sunscreen outside and are you limiting your amount of sun exposure and also being careful around flourescent lighting as these both can cause the headache that you are talking about. I hope that you keep posting. There are a lot of good folks here that have Lupus and are very knowlegeable and can give you more information.

God Bless,
Kathy

Saysusie
07-15-2008, 10:05 AM
Hi Jessica;
Welcome to our family. You've already been given some good advice by Kathy and Lauri. Right now, the best thing for you to do is to learn as much as you can about Lupus, its medications, its treatments and how it affects you. Lupus affects each of us differently and no two persons suffer from the exact same symptoms. Keep a journal of your activities and how they affect you; of your eating habits and how they affect you; of your medications and how they affect you. In so doing, you will be able to adjust your lifestyle to allow you more ways to avoid flare-ups and more ways to enjoy a relatively normal life.
Take very good care of yourself and pay attention to your body (thus the journal). Always avoid sun exposure. Never go out without sunscreen on (minimum SPF of 30). Never over exert yourself. Always try to avoid undue stress. Always do some form of no-impact exercise on a regular basis. Always take your medications as prescribed (Never self-medicate!). Always keep your doctor's appointments. Always try to get recuperative rest. Never dismiss or deny any thing that you are feeling and do not let anyone else (including doctors, family and friends) dismiss or deny anything that you are feeling.
Always come to us if you have questions, concerns, need information or just want to vent. We are here for you and we want you to know that you are not alone.

Peace and Blessings
Saysusie